VDC test kit slider
VDC-Banner-new_468
I have a steadily dropping vitamin d level. Currently 15. I have tried all kinds of otc brands and the monthly script. The first day I take it I spend the day in the bathroom flushing everything out of my body. Then for the next week I feel as though a Mack truck ran me down. I am worn out hurting All over and tired. Is this normal? I am not sure where to go from here to get the level up before it is zero

Asked by  Lh68 on December 6, 2018

Answers
  •  Lh68 on

    See title

    Answered by  Lh68 on
  •  IAW on

    If you live in the USA, then prescription Vitamin D is usually D2 and not D3 and for some people the D2 does not agree with them. But you said you have tried OTC which is usually always D3 and still have the same problems.
    Your symptoms mirror Hypercalcemia or high calcium levels. The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain.
    Taking Vitamin D can also cause minerals like magnesium, calcium and potassium to go “low”. Since you made the statement “I spend the day in the bathroom”, though, this does not fit the usually symptoms of “low” minerals.
    Here is a post about hypersensitivity at http://www.vitamindcouncil.org/vitamin-d-hypersensitivity/#.XAlc–JOk2w that you can read.
    I am not a doctor so this is the part I do not know. If you took Vitamin D tomorrow, had the same symptoms, I do not know if you then got a blood test for calcium right away (like same day or next), it may show high levels. If you wait or test your calcium levels without taking any D, they may show normal.
    It is my understanding that any amount whether it is 500iu or 5000iu could set off the symptoms.
    If a doctor could prove that is not the problem, then maybe any type of oral Vitamin D will be an issue. At that point you would need a tanning booth that gave you mostly “D rays” or a Sperti Vitamin D lamp.
    Let me know if you have any more questions!

    Answered by  IAW on
  •  Kirstyxx on

    Hi, I’m new here. From the uk, vit d levels tested at 33.
    Doctor has given me 20,000IU 59 take twice a week for 7 weeks.
    Can you get hot flushes with low vitamin D?

    Answered by  Kirstyxx on
    •  IAW on

      In the UK Vitamin D levels are measured as nmol/l. If you have not already converted your level, your 33nmol/l would equal 13ng/ml in the USA. At 10ng/ml and lower your risk getting Adult Rickets. I have never seen anything talk about low levels of Vitamin D causing “hot flushes” but anything is possible. Low levels of Vitamin D can cause a lot of “dis regulation”.
      After you wrote 20,000iu you also wrote “59” and I do not know what you mean by that unless it is just a typo.
      We normally recommend someone like you with a very low level, take 8000-10,000iu A DAY for 8 weeks. (To equal the 8000iu you would need to take 20,000iu 3 times a week.) Then we recommend retesting at the end of 8 weeks. Your level, if you take that amount should be well above 125nmol/l. AT that point in time and you have no symptoms, you can then take a “maintenance dosage” of 5000iu a day, forever. A typical doctor in the UK will probably tell you to take a much lower amount than 5000iu a day. Here at the VDC we recommend maintaining a “healthy level” of a minimum 50ng/ml(125nmol/l). At levels at and below 40ng/ml(100nmol/l) your risk for cancer and autoimmune diseases rises “dramatically”.
      It is important to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.
      If you have any more questions, just ask!

      Answered by  IAW on

Recent Discussion

Popular Questions

December 21st is DDAY. Click here to celebrate the day with us!